Una nuova caratterizzatione dell'ammissibilità nella teoria delle decisioni

  • N. Ricciardi
  • G. Salinetti
Article

Abstract

In questo lavoro viene fornita una nuova caratterizzazione dell'ammissibilità attraverso un adeguato uso della nozione di ammissibilità parziale. Questa caratterizzazione consente di affrontare le questioni riguardanti la completezza della classe delle decisioni ammissibiliti sotto condizioni «maneggevoli». Fornisce inoltre un approccio unificante al problema della completezza che consente di derivare, come casi particolari, alcuni risultati già noti nella letteratura sull'argomento.

Abstract

In this paper a new characterization of admissibility is given for general decision problems. It is based on an adequate use of the notion of partial admissibility.

A general decision problem is usually synthetized by a triplet (Θ, δ,\(\mathcal{W}\)) where Г is the states (or parameters) space, Δ the set of available decisions and\(\mathcal{W} = \{ W_\delta ,\delta \in \Delta \} \) is a family of real valued functions defined on Θ and expressing numerically the consequences of choosing δ when the state is θ. The set\(\mathcal{W}\) is regarded as a subset of the space\(\mathcal{F}\) of all real valued functions on Θ endowed with the topology of pointwise convergence.

As for as admissibility is concerned all the pertinent information about decisions δ are contained in the corresponding functionsWδ.

This allows to introduce a notion of partial admissibility through the neigh-bourhoods of this topology. Admissibile decisions are then shown to be limits of monotone non increasing sequences of partially admissible decisions.

Moreover this topological characterization allows to prove the completeness of classes of admissible decisions under “acceptable” systems of conditions which contain as special cases, known results in literature.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliografia

  1. [1]
    D. Blackwell, M. A. Girshick,Theory of Games and Statistical Decisions, Wiley, New York 1954.Google Scholar
  2. [2]
    N. Dunford, J. T. Schwartz,Linear Operators, Part. I. Interscience Publishers, Inc. New York.Google Scholar
  3. [3]
    T. Ferguson,Mathematical Statistics — A Decision Theoretic Approach, Academic Press, New York, 1967,Google Scholar
  4. [4]
    J. G. Kiefer,On Wald's complete class theorems, Ann. Math. Stat. Vol. 24 (1953), pp. 70–75.Google Scholar
  5. [5]
    L. Le Cam,An extension of Wald's theory of statistical decision functions, Ann. Math. Stat. Vol. 26, (1955), pp. 69–81.Google Scholar
  6. [6]
    L. Piccinato,Lezioni di Teoria delle Decisioni, Istituto di Calcolo delle Probabilità, 1978.Google Scholar
  7. [7]
    N. Ricciardi, G. Salinetti,La quasi ammissibilità nella teoria generale delle decisioni. Rivista di Matematica per le Scienze Economiche e Sociali, Anno 2o, Fascicolo 2o (1979), pp. 85–94.Google Scholar
  8. [8]
    G. Salinetti,Admissibility, quasi admissibility and optimality in decision theory. Comunicazione presentata al Convegno sulla Teoria Statistica delle Decisioni, Ist. Naz. Alta Maternatica, Roma 1979.Google Scholar
  9. [9]
    A. Wald,Statistical Decision Functions, John Wiley and Sons, 1950.Google Scholar
  10. [10]
    S. Zacks,The Theory of Statistical Inference, Wiley, New York, 1971.Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • N. Ricciardi
    • 1
  • G. Salinetti
    • 1
  1. 1.Istituto di Calcolo delle Probabilità Facoltà di Scienze Statistiche Demografiche ed AttuarialiUniversità degli Studi di ROMARomaItalia

Personalised recommendations